MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47944
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure described as a paracentesis, the tip of a micropuncture transitionless access set's sheath split and "turned up like a bellows" after insertion into the femoral artery.Resistance was encountered upon insertion of the sheath into the patient over the micropuncture wire.The access site was not scarred, and the sheath was not advanced through a previously placed vascular closure device.There was no damage noted to the device prior to use.Upon removal of the sheath from the patient, the tip was found to be split.Another device of the same type, from the same lot, was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure described as a paracentesis, the tip of a micropuncture transition less access set's sheath split and "turned up like a bellows" after insertion into the femoral artery.Resistance was encountered upon insertion of the sheath into the patient over the micropuncture wire.The access site was not scarred, and the sheath was not advanced through a previously placed vascular closure device.There was no damage noted to the device prior to use.Upon removal of the sheath from the patient, the tip was found to be split.Another device of the same type, from the same lot, was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Corrected information: h6 (annex g) investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.Cook reviewed the device history record (dhr).The dhr for the device lot found no relevant non-conformances.A component lot records one relevant nonconformance, however, the devices were scrapped, and the lot is inspected 100%.A database search for complaints reported on the complaint lot reveals no additional complaints at this time.Therefore, cook determined that no nonconforming product exists in house or in the field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the complaint file, dmr, dhr, and ifu provides evidence that the device was manufactured to specification.Based on the available information and results of the investigation, cook concluded that a component failure unrelated to the design or manufacturing of the complaint device caused this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16494315
Report Number1820334-2023-00230
Device Sequence Number6239939
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)251102(10)15050550
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Model NumberG47944
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number15050550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown